Alert archive / Puerto Rico / Special Weather Statements in 2018
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jun 18, 2018, 3:03 PM CDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2018, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 18, 2018, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 59 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
399
WWCA82 TJSJ 182003
SPSSJU
Special Weather Statement
National Weather Service San Juan PR
403 PM AST MON JUN 18 2018
PRZ005-006-182030-
North Central-Central Interior-
403 PM AST MON JUN 18 2018
...THUNDERSTORMS AFFECTING MANATI AND BARCELONETA....
At 401 PM AST, Thunderstorms will continue to affect Manati and
Barceloneta the next hour or so. As these storms pass by, expect
strong gusty winds and some lightning.
Winds in excess of 30 mph are possible with this storm.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1847 6647 1847 6645 1848 6644 1837 6645
1837 6650 1835 6653 1839 6653 1841 6654
1841 6657 1839 6659 1845 6658 1847 6658
1848 6659 1849 6655
TIME...MOT...LOC 2001Z 180DEG 0KT 1844 6651
$$
omsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jun 18, 10:27 AM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 18, 10:27 AM CDT, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1127 AM AST Mon Jun 18 2018 .UPDATE...Mostly sunny and slightly hazy conditions prevailed across the region this morning with only a few passing showers noted over the offshore coastal waters of the Caribbean. Satellite imagery showed the tropical wave and associated moisture approaching the Windward Islands and is still expected to move across the regional waters overnight through Tuesday. This feature is expected to bring a slight increase in low level moisture to the region. As previously mentioned, the increasing moisture along with the proximity of the upper Tutt and local and diurnal effects will support afternoon convection mainly over parts of the interior and west sections of Puerto Rico. Isolated showers expected elsewhere. Some of the enhanced afternoon convection may produce strong thunderstorms which could lead to urban and small stream flooding in isolated areas. No changes made to the inherited forecast package and reasoning at this time. && .AVIATION UPDATE...VFR conds to prevail durg entire prd. Few cld lyrs nr FL025...FL040...except BKN-OVC with locally and diurnally induced aftn SHRA/TSRA ovr ctrl Mtn range of PR and W PR til 18/22Z as previously mentioned. No chg to previous AVN discussion. Tropical wave continued to approach the Windward islands and will enter and cross the eastern Caribbean later this evening through Tuesday. This will increase the chance for SHRA/TSRA mainly over the Caribbean waters and the flying area between PR and the northern Leeward Islands aft 18/23z. && .MARINE UPDATE...No change to previous discussion. Winds will continue from the east to southeast between 5-15 kts and overall seas between 1-3 feet near shore and 2-4 feet offshore. && .PREV DISCUSSION... /issued 448 AM AST Mon Jun 18 2018/ SYNOPSIS... A surface high will continue across the region for the next several days. Several tropical waves will move across the area then, and as a result an increase in moisture along with showers and thunderstorms are expected. At this time the best day for the showers and thunderstorms will be on Tuesday which coincides with the peak of the moisture, deepening upper level trough and jet streak. Drying is expected on Thursday and Friday but showers will continue in northwest Puerto Rico each afternoon. SHORT TERM...Today through Wednesday... Surface high in the central Atlantic will maintain moderate E-ESE trade winds across the forecast area. An upper level trough across Hispaniola will drift into Cuba forced by high pressure that will nose into the eastern Caribbean. The best upper level dynamics, however, will be Tuesday and Wednesday afternoons as a weak jet streak crosses through. Moisture is noted on the MIMIC product at around 61 degrees west associated with a tropical wave, but best shower activity is currently over and south of Guadeloupe. GFS model timing and extrapolation suggest that this moisture should arrive today in time for afternoon convection. Like yesterday dynamics are not particularly strong, but strong heating will bring numerous showers and scattered thunderstorms in northwest Puerto Rico, scattered showers in the eastern interior and isolated showers outside of Puerto Rico. Better moisture arrives Tuesday and Wednesday in southeast flow with a second weak wave and thunderstorms should increase. some urban and small stream flooding is expected in the northwest third of Puerto Rico. Showers and thunderstorms developed yesterday with limited dynamics and a similar situation is expected today. Showers should become more widespread Tuesday and linger through Wednesday as a band of upper level divergence crosses through. This will generate a wider area of urban and small stream flooding across western and interior Puerto Rico both days. Southeast flow will allow temperatures before convection begins to reach the lower 90s in many lower elevation areas. LONG TERM...Thursday through Tuesday... The surface ridge will continue to prevail across the region with moderate to fresh easterly winds of 15 to 20 mph. The upper levels will remain fluid with upper troughs followed by ridging aloft. Thursday drier air along with Saharan dust will create a stable air mass. Therefore, fair weather conditions are expected with hazy skies, and showers and isolated thunderstorms mainly across northwestern Puerto Rico during the afternoon hours. Friday and early Saturday a surge of moisture from a tropical wave will reach the forecast area and increase shower and thunderstorm activity across the region. Sunday we transition from a moist to a drier environment as a result of drier air moving into the region. Models indicate this stable environment will persist until Tuesday, but showers and isolated thunderstorms are possible mainly across northwestern Puerto Rico. AVIATION...VFR conds prevail. Moisture from a tropical wave around 61 west is sprdg SHRA across the Leeward Islands and will continue into the USVI aft 18/12Z and across PR by 18/18Z triggering numerous SHRA/sct TSRA. Tops to FL500 with mtn obscurations and areas of MVFR/IFR. Return to VFR expected by 18/22Z with sct SHRA for a few hrs afterwards. Sfc winds E 12-18 kt with sea breeze influences aft 18/14Z. Max winds SW 40-45 kt btwn FL350-480. MARINE...Seas of 2 to 5 feet with east southeast winds of 10 to 15 kts will continue across the local and Atlantic waterways over the next several days. Showers and thunderstorms are possible today through Tuesday as several tropical waves move across the Caribbean waters. A low risk of rip currents is expected to prevail through Tuesday across all the local beaches. && .PRELIMINARY POINT TEMPS/POPS... SJU 91 79 90 77 / 40 40 60 60 STT 89 80 88 79 / 40 50 60 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...RAM LONG TERM....RAM
Hazardous weather outlook, Jun 18, 4:52 AM CDT, 10 hours 11 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 536 AM AST lunes 18 de junio de 2018 AMZ710>745-PRZ001>013-190945- San Juan y Vecindad-Noreste-Sureste- Este Interior- Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 536 AM AST lunes 18 de junio de 2018 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe probabilidad de tronadas dispersas con lluvia fuerte y rafagas de vientos esta tarde a traves del noroeste e interior de Puerto Rico. .Inundaciones...Lluvias fuertes pudieran resultar en inundaciones urbanas y de riachuelos. .Vientos...Se esperan vientos sostenidos en exceso de 20 mph a traves de sectores de las aguas del norte central de Puerto Rico. .Calor...Vientos alisios del sureste y valores altos de humedad resultaran en indices de calor/temperaturas ahsat 105 grados, mayormente a lo largo de la costa norte de Puerto Rico. .Dias dos a siete...martes a domingo El riesgo de inundaciones urbanas y de riachuelos debido a tronadas continuara hasta el miercoles. Algunos de los indices de calor excederan los 100 grados durante la semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-190945- San Tomas, San John e Islas Adyacentes- Santa Cruz- Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 536 AM AST lunes 18 de junio de 2018 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Calor...Humedades altas resultaran en indices de calor de hasta 103 grados en algunas de las areas mas bajas. .Dias dos a siete...martes a domingo El riesgo de calor excesivo continuara durante la semana. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales reportar corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Jun 18, 1:05 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service San Juan PR
205 PM AST MON JUN 18 2018
PRZ005-006-008>010-182000-
Northwest-North Central-Mayaguez and Vicinity-Central
Interior-Western Interior-
205 PM AST MON JUN 18 2018
...STRONG THUNDERSTORMS WILL AFFECT LAS MARIAS...LARES...FLORIDA...
MOROVIS...SAN SEBASTIAN...ARECIBO...OROCOVIS...ISABELA...ADJUNTAS...
MOCA...QUEBRADILLAS...ANASCO...VEGA BAJA...CAMUY...MAYAGUEZ...
BARCELONETA...JAYUYA...CIALES...HATILLO...UTUADO AND MANATI
MUNICIPALITIES...
At 159 PM AST, strong thunderstorms have begun to develop were now
located over and around Jayuya, Ciales ,Morovis and Lares. The
storms were moving west northwest around 15 mph. Dangerous cloud to
ground lightning, torrential downpours and winds in excess of 30 mph
are possible with these storms.
Locations impacted include...
Arecibo, Camuy, Quebradillas, Ciales, San Sebastian, Morovis,
Florida, Manati, Utuado, Barceloneta, Lares, Hatillo, Moca, Pajonal,
La Alianza, Barahona, Franquez, Rafael Capo, Bajadero and Hato
Arriba.
Frequent cloud to ground lightning is occurring with these storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle. Thunder activity will continue
during the next few hours.
LAT...LON 1847 6674 1849 6664 1847 6647 1829 6638
1821 6694 1826 6713 1842 6711 1849 6692
1850 6680
TIME...MOT...LOC 1759Z 240DEG 0KT 1830 6661
RAM/OM/DS/ICPSpecial weather statement, Jun 18, 1:17 PM CDT, 1 hour 46 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 205 PM AST lunes 18 de junio de 2018 PRZ005-006-008>010-182000- Noroeste-Norte Central-Mayaguez y vecindad-Central Interior-oeste Interior- 205 PM AST lunes 18 de junio de 2018 ...UN AREA DE TRONADAS AFECTARA LAS MARIAS...LARES...FLORIDA... MOROVIS...SAN SEBASTIAN...ARECIBO...OROCOVIS...ISABELA...ADJUNTAS... MOCA...QUEBRADILLAS...ANASCO...VEGA BAJA...CAMUY...MAYAGUEZ... BARCELONETA...JAYUYA...CIALES...HATILLO...UTUADO Y MANATI... A las 1:59 PM AST, tronadas fuertes se estan desarrollando sobre y alrededor de Jayuya, Ciales, Morovis y Lares. Estas tronadas se estaban moviendo hacia el oeste noroeste alrededor de 15 mph. Relampagos peligrosos de nube a cielo, lluvias torrenciales y vientos sobre 30 mph son posibles con estas tronadas. Areas afectadas incluyen... Arecibo, Camuy, Quebradillas, Ciales, San Sebastian, Morovis, Florida, Manati, Utuado, Barceloneta, Lares, Hatillo, Moca, Pajonal, La Alianza, Barahona, Franquez, Rafael Capo, Bajadero y Hato Arriba. Relampagos frecuentes de nube a suelo estan ocurriendo con esta tormenta. Los relampagos pueden impactar a 10 millas de distancia de la tronada. Busque refugio seguro dentro de un vehiculo o edificio. La actividad de tronadas continuara durante la proxima hora o mas.
Special weather statement, Jun 18, 3:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
403 PM AST MON JUN 18 2018
PRZ005-006-182030-
North Central-Central Interior-
403 PM AST MON JUN 18 2018
...THUNDERSTORMS AFFECTING MANATI AND BARCELONETA....
At 401 PM AST, Thunderstorms will continue to affect Manati and
Barceloneta the next hour or so. As these storms pass by, expect
strong gusty winds and some lightning.
Winds in excess of 30 mph are possible with this storm.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1847 6647 1847 6645 1848 6644 1837 6645
1837 6650 1835 6653 1839 6653 1841 6654
1841 6657 1839 6659 1845 6658 1847 6658
1848 6659 1849 6655
TIME...MOT...LOC 2001Z 180DEG 0KT 1844 6651
omsThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:05 PM CDT | Special Weather Statement | JSJ | 115 min | |
| Jun 18, 2:26 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Jun 18, 2:39 PM CDT | Areal Flood Advisory | JSJ | 119 min |
Nearby
Special Weather Statements in Puerto Rico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.